Featured, Skin

Your Vitamins Or Meds Could Be Causing Your Skin Problems

Your Medication Is Important, But Could Be Affecting Your Skin

A surprising variety of medications can cause acne, hyperpigmentation, and even skin sensitivity.
Some vitamins and drugs known to be…
…Acnegenic:

  • T3 and T4 hormone supplements
  • Vitamin B12 (alone or in multivitamins)
  • Certain hair growth supplements
  • Some neurologic medications and anti-depressants

…Photosensitizers (can make skin sensitive to light and cause hyperpigmentation):

  • Certain sedatives
  • Some antihistamines
  • Ibuprofen
  • Some cholesterol management medication

…Sensitizers:

  • Chemotherapy drugs can make skin very sensitive and photo-sensitive, or can dry out the skin.
  • Patients undergoing chemotherapy can also become immune-compromised and be more prone to infections.

Do not stop taking your vitamins or medications without your doctor’s ok, but if you’ve got acne, hyperpigmentation or other stubborn skin conditions, talk to your physician about whether your medication might be contributing to the problems.